Normal matrices subordinate to a tree and flat portions of the field of values

Charles R. Johnson, Ilya M. Spitkovsky, Mirjana Stevanovic, Morrison Turnansky

Research output: Contribution to journalArticlepeer-review

Abstract

Matrices subordinate to trees are considered. An efficient normality characterization for any such matrix is given, and several consequences (not valid for general normal matrices) of it are established. In addition, the existence (and enumeration) of flat portions on the boundary of the field of values of matrices subordinate to a tree is characterized.

Original languageEnglish (US)
Pages (from-to)198-207
Number of pages10
JournalLinear Algebra and Its Applications
Volume507
DOIs
StatePublished - Oct 15 2016

Keywords

  • Field of values
  • Flat boundary portion
  • Normal matrix
  • Tree
  • Undirected graph of a matrix

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Numerical Analysis
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics

Fingerprint Dive into the research topics of 'Normal matrices subordinate to a tree and flat portions of the field of values'. Together they form a unique fingerprint.

Cite this